FDA officials critized Johnson & Johnson’s delayed action in recalling the drugs, stating that the agency knew of the problem since early 2008 but only made a limited investigation.This is typical of drug makers, quick to profit slow to recall. History is full of examples where it took thousands of innocent people dying before drug makers recalled their products.
Did you know that Tylenol was developed because of the stomach irritation and gastric bleeding caused by aspirin. If you think you’re safe because you only take a baby aspirin read on.Although Tylenol (acetaminophen) is contained in over 200 medications, most of them do not have the name “Tylenol” on their labels.According to many websites, doctors and drug makers, Tylenol most likely does not cause serious liver damage in recommended doses. It can cause elevations of liver enzymes in the blood suggesting injury to the liver. That “most likely does not cause serious liver damage” becomes “will cause serious liver damage” if you drink alcohol (even one drink!) or take other over-the-counter (OTC) and or prescription drugs.In a study done, even recommended doses of Tylenol given to healthy subjects for two weeks caused mild to moderate reversible liver injury.
Tylenol, like all other medications should be used cautiously under a doctor’s supervision with monitoring of liver enzyme levels. If your doctor is not monitoring your liver enzymes, for whatever reason, you are at a potential risk of serious liver damage.With so many natural alternatives to Tylenol, ibuprofen, aspirin or even prescription drugs why would anyone risk so many side effects, many times serious, and even risk dying because of taking these drugs?By the way, that little aspirin pill that has been promoted by thousands of doctors to prevent a heart attacks has been the cause of thousands of cases of deaths due to bleeding ulcers. You take it to prevent a heart attack but then die from a bleeding ulcer.
I think the better approach is to prevent a heart attack by living a healthy lifestyle. Makes much better sense to me.According to A. Mark Fendrick M.D., “People should realize that even a baby aspirin is not free of dangerous side effects. Aspirin is not benign. Thousands of people die each year in the United States from complications related to taking aspirin and other NSAIDs.“When you take aspirin, the level of stomach protection is decreased and you’re more likely to bleed. Thus, people who take aspirin regularly – even in a buffered or coated form – will have roughly double the likelihood of having a perforated ulcer or bleeding in the GI tract,” explains Fendrick.“Relatively little attention is paid to this problem that kills more people in the U.S. each year than asthma or cervical cancer,” he continues. The risk of stomach bleeding is increased substantially if aspirin is combined with other NSAIDs (both over-the-counter and prescription strength).As for me and my family we will continue to remain drug free.